Alert archive / Texas / High Wind Warnings in 2013
High Wind Warning 1, NWS San Angelo, TX
NWS San Angelo, TX issued this high wind warning at Feb 25, 2013, 4:12 AM CST for 12 counties in Texas. It took effect at Feb 25, 2013, 9:00 AM CST. It was in force for 10 hr. 20 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 25, 2013, 4:12 AM CST (10:12 UTC)
- In effect from
- Feb 25, 2013, 9:00 AM CST
- Expired
- Feb 25, 2013, 7:17 PM CST
- In force
- 10 hr
- Issued by
- NWS San Angelo, TX
Counties Coke County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Schleicher County, TX, Sterling County, TX, Taylor County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 45 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 25, 11:00 AM CST | NON-TSTM WND DMG | Mertzon, TX | IRION COUNTY JUDGE CALLED TO REPORT THAT THE METAL ROOF OF THE COUNTY WORK CREW BARN WAS BLOWN OFF. THE COUNTY WORK CREW BARN IS LOCATED NEAR THE COURTHOUSE. HE ALSO REPORTED NUMEROUS SHEDS ACROSS TOWN HAD ROOF DAMAGE. |
| Feb 25, 11:50 AM CST | NON-TSTM WND GST 58 | 6 Sw San Angelo, TX | SJT ASOS GUST TO 50 KTS |
| Feb 25, 11:50 AM CST | NON-TSTM WND DMG | San Angelo, TX | ROAD SIGN DAMAGE |
| Feb 25, 12:00 PM CST | NON-TSTM WND DMG | Grape Creek, TX | SHINGLES RIPPED OFF ROOF OF RESIDENCE NEAR THE INTERSECTION OF HIGHWAY 87 AND GRAPE CREEK ROAD. |
| Feb 25, 12:00 PM CST | NON-TSTM WND DMG | San Angelo, TX | SHINGLES TORN OFF ROOF OF STRIPES AT INTERSECTION OF AVENUE N AND U. S. HIGHWAY 87 NORTH. |
| Feb 25, 12:22 PM CST | NON-TSTM WND GST 61 | 6 Sw San Angelo, TX | SJT ASOS REPORT 53 KTS. |
| Feb 25, 12:22 PM CST | NON-TSTM WND GST 64 | 6 Sw San Angelo, TX | SJT ASOS REPORT 53 KTS. |
| Feb 25, 12:35 PM CST | NON-TSTM WND DMG | 1 S Tankersley, TX | METAL PEELED BACK ON BUILDING |
| Feb 25, 12:41 PM CST | NON-TSTM WND DMG | San Angelo, TX | POLICE REPORTED POWER LINES DOWN IN SAN ANGELO |
| Feb 25, 12:48 PM CST | NON-TSTM WND DMG | Eldorado, TX | AWNING DAMAGED CAR |
| Feb 25, 1:00 PM CST | NON-TSTM WND DMG | 3 Se San Angelo, TX | FENCE BLOWN OVER AT BUTLER FARMS |
| Feb 25, 1:00 PM CST | NON-TSTM WND DMG | San Angelo, TX | RED BUD TREE BLOWN DOWN ONTO FENCE. |
| Feb 25, 1:29 PM CST | NON-TSTM WND DMG | Eldorado, TX | SHINGLES OFF ROOF OF RESIDENCE IN ELDORADO |
| Feb 25, 1:30 PM CST | NON-TSTM WND DMG | 2 Sw San Angelo, TX | LARGE TREE DOWN AND SHINGLES BLOWN OFF HOUSE IN SOUTHLAND |
| Feb 25, 1:55 PM CST | NON-TSTM WND GST 58 | 2 N Ozona, TX | |
| Feb 25, 2:00 PM CST | NON-TSTM WND GST 58 | Doole, TX | TRAINED SPOTTER IN DOOLE REPORTED A 58 MPH WIND GUST. |
| Feb 25, 2:00 PM CST | NON-TSTM WND DMG | Eldorado, TX | ROOF DAMAGE TO SCHOOLS. SHINGLES OFF ROOF. SIGN DAMAGE AT CONVENIENCE STORE. |
| Feb 25, 2:10 PM CST | NON-TSTM WND GST 60 | 6 W Robert Lee, TX | |
| Feb 25, 2:22 PM CST | NON-TSTM WND DMG | San Angelo, TX | TREE DOWN IN SAN ANGELO |
| Feb 25, 4:15 PM CST | NON-TSTM WND DMG | 2 Wsw San Angelo, TX | TREE UPROOTED...BLOWN ONTO PARKED CAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3888 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
833 WWUS74 KSJT 251012 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 412 AM CST MON FEB 25 2013 ...WIND ADVISORY IN EFFECT FOR ALL OF WEST CENTRAL TEXAS FROM 9 AM CST MONDAY THROUGH EARLY MONDAY EVENING... .A POTENT UPPER LEVEL STORM SYSTEM WILL TRACK JUST NORTH OF WEST CENTRAL TEXAS TODAY. VERY STRONG WEST TO NORTHWEST WINDS ASSOCIATED WITH THIS SYSTEM WILL DEVELOP THIS MORNING AND CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING HOURS. FOR ALL OF THE CONCHO VALLEY... PARTS OF THE BIG COUNTRY...AND PARTS OF THE NORTHERN EDWARDS PLATEAU...THE WIND ADVISORY HAS BEEN UPGRADED TO A HIGH WIND WARNING. THIS IS WHERE THE STRONGEST WINDS ARE EXPECTED. FOR THE REST OF WEST CENTRAL TEXAS...A WIND ADVISORY CONTINUES IN EFFECT. TXZ049-054-064>066-071>073-076-077-113-127-260200- /O.UPG.KSJT.WI.Y.0004.130225T1500Z-130226T0200Z/ /O.NEW.KSJT.HW.W.0001.130225T1500Z-130226T0200Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-JONES-TAYLOR- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...STAMFORD... ANSON...HAMLIN...ABILENE 412 AM CST MON FEB 25 2013 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * IMPACTS: STRONG WEST TO NORTHWEST WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES ALONG NORTH AND SOUTH ORIENTED ROADWAYS. SOME TREE BRANCHES COULD BE BROKEN AND A FEW WEAK TREES COULD BE TOPPLED. SCATTERED POWER OUTAGES ARE POSSIBLE. ADDITIONAL POSSIBLE IMPACTS INCLUDE MINOR SHINGLE DAMAGE...LIGHT LOOSE OBECTS TOSSED AROUND...AND BLOWING DUST. * TIMING: 9 AM MONDAY MORNING UNTIL 8 PM MONDAY EVENING. * WINDS: WEST TO NORTHWEST WINDS INCREASING TO 35 TO 45 MPH WITH GUSTS UP TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF 40 MPH OR GREATER AND/OR WIND GUSTS OF 58 MPH OR GREATER CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ078-098-099-114-128-139-140-154-155-168>170-260200- /O.CON.KSJT.WI.Y.0004.130225T1500Z-130226T0200Z/ SUTTON-HASKELL-THROCKMORTON-SHACKELFORD-CALLAHAN-COLEMAN-BROWN- MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON- INCLUDING THE CITIES OF...SONORA...HASKELL...THROCKMORTON... WOODSON...ALBANY...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON 412 AM CST MON FEB 25 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CST THIS EVENING. * IMPACTS: STRONG WEST TO NORTHWEST WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES ALONG NORTH AND SOUTH ORIENTED ROADWAYS. UNSECURED LIGHT OBJECT WILL BE BLOWN AROUND. SMALL TREE BRANCHES WILL BE PRONE TO BREAKING. * TIMING: 9 AM MONDAY MORNING UNTIL 8 PM MONDAY EVENING. * WINDS: WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OF 50 TO 55 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
098 WWUS74 KSJT 251216 AAA NPWSJT URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 616 AM CST MON FEB 25 2013 ...VERY STRONG WINDS WILL AFFECT WEST CENTRAL TEXAS TODAY THROUGH EARLY THIS EVENING... .A POTENT UPPER LEVEL STORM SYSTEM WILL TRACK JUST NORTH OF WEST CENTRAL TEXAS TODAY. VERY STRONG WEST TO NORTHWEST WINDS ASSOCIATED WITH THIS SYSTEM WILL DEVELOP THIS MORNING AND CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING HOURS. FOR ALL OF THE CONCHO VALLEY... PARTS OF THE BIG COUNTRY...AND PARTS OF THE NORTHERN EDWARDS PLATEAU...THE WIND ADVISORY HAS BEEN UPGRADED TO A HIGH WIND WARNING. THIS IS WHERE THE STRONGEST WINDS ARE EXPECTED. FOR THE REST OF WEST CENTRAL TEXAS...A WIND ADVISORY CONTINUES IN EFFECT. TXZ049-054-064>066-071>073-076-077-113-127-260200- /O.CON.KSJT.HW.W.0001.130225T1500Z-130226T0200Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-JONES-TAYLOR- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...STAMFORD... ANSON...HAMLIN...ABILENE 616 AM CST MON FEB 25 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING. * IMPACTS: STRONG WEST TO NORTHWEST WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES ALONG NORTH AND SOUTH ORIENTED ROADWAYS. SOME TREE BRANCHES COULD BE BROKEN AND A FEW WEAK TREES COULD BE TOPPLED. SCATTERED POWER OUTAGES ARE POSSIBLE. ADDITIONAL POSSIBLE IMPACTS INCLUDE MINOR SHINGLE DAMAGE...LIGHT LOOSE OBECTS TOSSED AROUND...AND BLOWING DUST. * TIMING: 9 AM MONDAY MORNING UNTIL 8 PM MONDAY EVENING. * WINDS: WEST TO NORTHWEST WINDS INCREASING TO 35 TO 45 MPH WITH GUSTS UP TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF 40 MPH OR GREATER AND/OR WIND GUSTS OF 58 MPH OR GREATER CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ078-098-099-114-128-139-140-154-155-168>170-260200- /O.CON.KSJT.WI.Y.0004.130225T1500Z-130226T0200Z/ SUTTON-HASKELL-THROCKMORTON-SHACKELFORD-CALLAHAN-COLEMAN-BROWN- MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON- INCLUDING THE CITIES OF...SONORA...HASKELL...THROCKMORTON... WOODSON...ALBANY...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON 616 AM CST MON FEB 25 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING. * IMPACTS: STRONG WEST TO NORTHWEST WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES ALONG NORTH AND SOUTH ORIENTED ROADWAYS. UNSECURED LIGHT OBJECT WILL BE BLOWN AROUND. SMALL TREE BRANCHES WILL BE PRONE TO BREAKING. * TIMING: 9 AM MONDAY MORNING UNTIL 8 PM MONDAY EVENING. * WINDS: WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OF 50 TO 55 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
963 WWUS74 KSJT 260117 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 717 PM CST MON FEB 25 2013 TXZ049-054-064>066-071>073-076-077-113-127-260230- /O.CAN.KSJT.HW.W.0001.000000T0000Z-130226T0200Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-JONES-TAYLOR- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...STAMFORD... ANSON...HAMLIN...ABILENE 717 PM CST MON FEB 25 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE HIGH WIND WARNING. WIND SPEEDS HAVE DECREASED BELOW HIGH WIND WARNING CRITERIA AND WILL CONTINUE TO DECREASE THROUGH THE REST OF THE NIGHT. $$ TXZ078-098-099-114-128-139-140-154-155-168>170-260230- /O.CAN.KSJT.WI.Y.0004.000000T0000Z-130226T0200Z/ SUTTON-HASKELL-THROCKMORTON-SHACKELFORD-CALLAHAN-COLEMAN-BROWN- MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON- INCLUDING THE CITIES OF...SONORA...HASKELL...THROCKMORTON... WOODSON...ALBANY...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON 717 PM CST MON FEB 25 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DECREASED BELOW WIND ADVISORY CRITERIA AND WILL CONTINUE TO DECREASE THROUGH THE REST OF THE NIGHT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this high wind warning went out at Feb 25, 12:01 AM CST, 4 hours 11 minutes earlier.
Area forecast discussion, Feb 25, 12:01 AM CST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 1201 AM CST MON FEB 25 2013 .DISCUSSION... SEE 06Z AVIATION DISCUSSION BELOW. && .AVIATION... A BROKEN LINE OF THUNDERSTORMS IS MAKING ITS WAY ACROSS THE AREA AT THIS TIME. AHEAD OF THIS LINE...LOW LEVEL MOISTURE IS RESULTING IN MVFR CIGS AT MOST TAF LOCATIONS...WITH GUSTY SOUTHERLY WINDS. BEHIND THE LINE...WEST WINDS WILL INCREASE TO 20 KNOTS WITH GUSTS TO 30 KNOTS THROUGH THE EARLY MORNING HOURS. AFTER 12Z...WINDS WILL REALLY START TO INCREASE...EVENTUALLY REACHING SUSTAINED SPEEDS BETWEEN 35 AND 40 KNOTS WITH GUSTS AS HIGH AS 50 KNOTS POSSIBLE BY LATE MORNING THROUGH MID AFTERNOON. KABI WILL LIKELY RETAIN MVFR CIGS THROUGH MOST OF THE DAY TOMORROW. WINDS WILL SLOWLY DIMINISH AFTER 00Z TOMORROW. 20 && .PREV DISCUSSION... /ISSUED 1040 PM CST SUN FEB 24 2013/ DISCUSSION... UPDATED GRIDS/TEXT PRODUCTS TO REFLECT SEVERE THUNDERSTORM WATCH 39 FOR MUCH OF THE AREA. 20 PREV DISCUSSION... /ISSUED 823 PM CST SUN FEB 24 2013/ DISCUSSION... HAVE MADE SOME MINOR ADJUSTMENTS TO OVERNIGHT LOW TEMPERATURES AND WINDS TOMORROW. NOTHING SIGNIFICANT ENOUGH TO CHANGE ANY OF OUR ADVISORIES CURRENTLY IN EFFECT. HAVE LOWERED THE OVERNIGHT LOW TEMPERATURES SLIGHTLY ACROSS THE AREA...AS THE COLD FRONT HAS ALREADY MADE IT THROUGH LUBBOCK THIS EVENING...AND COULD SNEAK ITS WAY INTO OUR NORTHERN COUNTIES A LITTLE EARLIER THAN ORIGINALLY THOUGHT...RESULTING IN COLDER OVERNIGHT LOWS FOR NORTHWESTERN PARTS OF THE BIG COUNTRY. SATELLITE/RADAR DATA SHOW THUNDERSTORMS NORTH OF OUR AREA TRYING TO DEVELOP FARTHER SOUTH ALONG A LINE FROM CHILDRESS TO SNYDER...SO WE STILL ANTICIPATE A LINE OF THUNDERSTORMS DEVELOPING IN THE NEXT FEW HOURS ALONG OUR WESTERN CWA BORDER...THEN SWEEPING QUICKLY EASTWARD ACROSS THE FORECAST AREA. WITH THESE THUNDERSTORMS...THE CURRENT THINKING HASN/T CHANGED FROM THE PREVIOUS FORECAST ISSUED EARLIER TODAY. SOME STORMS WILL BE STRONG...WITH A FEW POSSIBLY REACHING SEVERE LEVELS DUE TO HAIL UP TO THE SIZE OF QUARTERS...AND WIND GUSTS TO AROUND 60 MPH. UPDATED GRIDS HAVE BEEN SENT...AND TEXT PRODUCTS WILL BE OUT SHORTLY. 20 PREV DISCUSSION... /ISSUED 536 PM CST SUN FEB 24 2013/ DISCUSSION... /SEE BELOW FOR AVIATION DISCUSSION/ AVIATION... EXTREMELY DYNAMIC STORM SYSTEM TO AFFECT TAFS NEXT 24 HOURS... WHICH WILL LIKELY AFFECT AIRPORT OPERATIONS. STRONG NORTHWEST WINDS WILL GUST OVER 40 KTS BEHIND A COLD FRONT MID MORNING MONDAY AND CONTINUE THROUGH THE AFTERNOON. BY NOON...WINDS OVER 45 KTS ARE LIKELY...ESPECIALLY AT KSJT AND KABI. THIS EVENING AND OVERNIGHT...AIRPORTS MAY SEE A BRIEF RETURN OF MVFR STRATUS LATE EVENING. KSJT AND KABI SHOULD SEE SCATTERED SHOWER AND THUNDERSTORMS DEVELOPMENT TOWARD MIDNIGHT...WITH SHOWERS AND THUNDERSTORMS SPREADING EASTWARD. 850 LOW LEVEL JET PICKS UP TO 50 KTS AT MIDNIGHT. SHOWERS COULD PARTIALLY MIX LOW LEVEL JET WINDS DOWN TO SURFACE IN THE VICINITY OF THE STORMS...POTENTIALLY PRODUCING CONVECTIVE WIND SHEAR PROBLEMS. ALL STORMS WILL BE EAST OF THE REGION BY 6 AM MONDAY. 04 PREV DISCUSSION... /ISSUED 351 PM CST SUN FEB 24 2013/ SHORT TERM... THE SHORT TERM HAS THREE MAIN FORECAST PROBLEMS. FIRST IS THE SEVERE CONVECTIVE WEATHER OVERNIGHT ASSOCIATED WITH A PACIFIC FRONT. THIS SETUP IS VERY SIMILAR TO THE PAST TWO EVENTS WHERE MODELS HAVE PROGGED A BROKEN LINE OF THUNDERSTORMS AROUND 6Z ALONG THE FRONT AND QUICKLY MOVES CONVECTION TO THE EAST. THERE WILL BE GOOD INSTABILITY AND SHEAR AHEAD OF THE FRONT...BUT DUE TO THIS BEING WELL AFTER SUNSET...NOT ALL OF THIS POTENTIAL WILL BE REALIZED. MAIN THREAT LOOKS TO BE WINDS AND HAIL...BUT THIS LOOKS TO BE MARGINAL...MUCH LIKE THE PREVIOUS EVENTS. SECOND FORECAST PROBLEM IS THE POSSIBLE SNOW NORTH OF INTERSTATE 20 DURING THE DAY MONDAY. LOOKING AT SOUNDINGS FROM THE NAM AND THE GFS...SNOW WILL BE POSSIBLE...ESPECIALLY ACROSS HASKELL AND THROCKMORTON COUNTIES. LIFT...SATURATION...AND CONDUCIVE TEMPERATURES WILL ALL BE PRESENT ACROSS THE NORTHERN TIER OF COUNTIES. FARTHER SOUTH THE ENVIRONMENT IS NOT AS CONDUCIVE...HOWEVER A RAIN SNOW MIX WILL BE POSSIBLE. ACCUMULATIONS WILL BE LESS THAN AN INCH OF SNOW ACROSS HASKELL AND THROCKMORTON COUNTIES...WITH LITTLE TO NO ACCUMULATIONS ELSEWHERE. STRONG WINDS TOMORROW ARE THE THIRD ISSUE. FOLLOWING THE FRONT...WINDS WILL BE STRONG OUT OF THE WEST AT 30 TO 40 MPH...WITH GUST UP TO 55 MPH. RIGHT NOW...WHILE THESE VALUES ARE NEARING HIGH WIND WARNING CRITERIA...PAST MODEL PERFORMANCE ACROSS THE CWA DOES NOT GIVE ENOUGH CONFIDENCE TO UPGRADE FROM THE WIND ADVISORY. OTHERWISE...TEMPERATURES WILL BE MUCH COOLER TOMORROW WITH HIGHS ONLY REACHING INTO THE LOWER 50S ACROSS THE NORTH EDWARDS PLATEAU AND CONCHO VALLEY WITH 40S AND UPPER 30S ACROSS THE REST OF THE AREA. 13 LONG TERM... A MUCH QUIETER WEATHER PATTERN IS EXPECTED MONDAY NIGHT THROUGH THIS WEEKEND. THE POTENT UPPER LEVEL LOW THAT WILL BE AFFECTING WEST CENTRAL TEXAS THROUGH THE NEXT 36 HOURS OR SO...WILL BE MOVING EAST OF THE AREA MONDAY EVENING. ANY WRAP AROUND LIGHT SNOW SHOULD ALSO HAVE MOVED EAST OF THE BIG COUNTRY BY 00Z TUESDAY...SO I HAVE LEFT ANY POP MENTION OUT OF THE FORECAST. A WARMER DAY IS FORECAST ON TUESDAY...AS SOUTHWEST WINDS RETURN AND HIGH TEMPERATURES RANGE FROM THE MID 60S SOUTH...TO THE MID 50S NORTH. THE NEXT UPPER LEVEL TROUGH WILL MOVE ASHORE THE PACIFIC NORTHWEST LATE MONDAY...THEN ACROSS THE CENTRAL/SOUTHERN PLAINS LATE TUESDAY. THIS WILL SEND ANOTHER COLD FRONT INTO THE BIG COUNTRY LATE TUESDAY NIGHT...AND THROUGH THE REST OF THE REGION BY DAYBREAK WEDNESDAY. A DRY FRONTAL PASSAGE IS EXPECTED...BUT I DID LOWER TEMPERATURES SLIGHTLY GIVEN THE EXPECTED COLD AIR ADVECTION THROUGHOUT THE DAY. THE NEXT FRONT WILL MOVE THROUGH THE REGION THURSDAY NIGHT...REINFORCING THE COOLER TEMPERATURES. HIGH TEMPERATURES WEDNESDAY THROUGH FRIDAY WILL BE 5 TO 10 DEGREES BELOW SEASONAL NORMALS...GENERALLY IN THE 50S TO NEAR 60. LOW TEMPERATURES WILL GENERALLY BE IN THE UPPER 20S TO MID 30S. A SLOW WARM UP WILL ENSUE THROUGH THE WEEKEND. NO RAIN IS FORECAST THROUGH THE END OF THE WEEK. DANIELS && .PRELIMINARY POINT TEMPS/POPS... ABILENE 39 42 31 59 30 / 50 30 10 0 0 SAN ANGELO 40 48 31 66 30 / 40 10 0 0 0 JUNCTION 42 54 32 68 31 / 40 5 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM TO 8 PM CST MONDAY FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...CROCKETT... FISHER...HASKELL...IRION...JONES...KIMBLE...MASON...MCCULLOCH... MENARD...NOLAN...RUNNELS...SAN SABA...SCHLEICHER...SHACKELFORD... STERLING...SUTTON...TAYLOR...THROCKMORTON...TOM GREEN. && 99/99/99
Hazardous weather outlook, Feb 24, 8:27 PM CST, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 827 PM CST SUN FEB 24 2013 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-260230- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 827 PM CST SUN FEB 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP TONIGHT AFTER 9 PM OVER THE WESTERN BIG COUNTRY AND EASTERN PERMIAN BASIN. AS THESE STORMS MOVE EAST DURING THE OVERNIGHT HOURS...THEY ARE EXPECTED TO DEVELOP INTO A SQUALL LINE. SOME OF THESE THUNDERSTORMS MAY BECOME STRONG TO SEVERE...WITH THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WIND ADVISORY IS IN EFFECT FOR MONDAY...FROM 9 AM TO 8 PM...FOR ALL OF WEST CENTRAL TEXAS. STRONG...GUSTY NORTHWEST WINDS OF 30 TO 40 MPH ARE EXPECTED...WITH GUSTS UP TO 55 MPH. SOME LIGHT SNOW MAY DEVELOP ACROSS THE BIG COUNTRY ON MONDAY... MAINLY NORTH OF INTERSTATE 20. ACCUMULATIONS ARE EXPECTED TO REMAIN LESS THAN ONE INCH. HOWEVER...IF SNOW DOES DEVELOP...VERY STRONG NORTHWEST WINDS WILL RESULT IN BLOWING SNOW AND SIGNIFICANTLY REDUCED VISIBILITIES. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT.
In the hours before
Special weather statement, Feb 24, 10:26 PM CST, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1026 PM CST SUN FEB 24 2013
TXZ049-250500-
FISHER TX-
1026 PM CST SUN FEB 24 2013
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1100 PM CST FOR
FISHER COUNTY...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL
AT 1020 PM CST...A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME
NORTHWESTERN FISHER COUNTY...OR ABOUT 21 MILES SOUTH OF JAYTON...
MOVING NORTHEAST AT 50 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES...
ISOLATED POWER OUTAGES LIKELY...
A FEW LOOSE OBJECTS TOPPLED...
HAZARDOUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...
DANGEROUS WALKWAYS...
THE STRONG THUNDERSTORM WILL BE NEAR...
NORTHWESTERN FISHER COUNTY.
LAT...LON 3297 10045 3296 10045 3286 10065 3288 10067
3296 10066 3297 10065 3297 10046
TIME...MOT...LOC 0425Z 242DEG 53KT 3298 10058
HAIL...NICKEL SIZE
WIND...45 MPH
04Special weather statement, Feb 24, 11:31 PM CST, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1131 PM CST SUN FEB 24 2013
TXZ071-076-077-250600-
CROCKETT TX-IRION TX-SCHLEICHER TX-
1131 PM CST SUN FEB 24 2013
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL MIDNIGHT CST FOR
CROCKETT...IRION AND SCHLEICHER COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL
AT 1128 PM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 8
MILES NORTHWEST OF OZONA TO 5 MILES NORTHEAST OF BARNHART... MOVING
EAST AT 35 MPH. THE STORMS MAY AFFECT MERTZON AROUND MIDNIGHT.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES...
ISOLATED POWER OUTAGES LIKELY...
A FEW LOOSE OBJECTS TOPPLED...
HAZARDOUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...
DANGEROUS WALKWAYS...
THE STRONG THUNDERSTORM WILL BE NEAR...
OZONA BY 1140 PM CST
AND INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 345 AND 372.
LAT...LON 3068 10154 3124 10110 3126 10069 3118 10069
3070 10096
TIME...MOT...LOC 0529Z 268DEG 29KT 3077 10130
HAIL...NICKEL SIZE
WIND...45 MPH
04Special weather statement, Feb 24, 11:53 PM CST, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1153 PM CST SUN FEB 24 2013
TXZ071-072-077-250630-
IRION TX-SCHLEICHER TX-TOM GREEN TX-
1153 PM CST SUN FEB 24 2013
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1230 AM CST FOR
IRION...SCHLEICHER AND TOM GREEN COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL
AT 1147 PM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
MERTZON TO 15 MILES WEST OF ELDORADO...MOVING EAST AT 45 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES...
ISOLATED POWER OUTAGES LIKELY...
A FEW LOOSE OBJECTS TOPPLED...
HAZARDOUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...
DANGEROUS WALKWAYS...
THE STRONG THUNDERSTORM WILL BE NEAR...
CHRISTOVAL AND ELDORADO BY 1210 AM CST
LAT...LON 3082 10096 3108 10096 3108 10087 3130 10084
3128 10013 3080 10013
TIME...MOT...LOC 0551Z 271DEG 37KT 3108 10075
HAIL...NICKEL SIZE
WIND...45 MPH
04Special weather statement, Feb 25, 12:32 AM CST, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1232 AM CST MON FEB 25 2013
TXZ072-073-077-078-168-169-250715-
KIMBLE TX-MENARD TX-SCHLEICHER TX-SUTTON TX-TOM GREEN TX-CONCHO TX-
1232 AM CST MON FEB 25 2013
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 115 AM CST FOR
KIMBLE...MENARD...SCHLEICHER...SUTTON...TOM GREEN AND CONCHO
COUNTIES...
AT 1229 AM CST...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM
JUST EAST OF SAN ANGELO...SOUTH THROUGH EASTERN SCHLEICHER
COUNTY...TO 3 MILES SOUTH OF SONORA...MOVING EAST AT 45 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
VICK AND THE INTERSECTION OF RANCH ROAD 2596 AND RANCH ROAD 864 BY
1240 AM CST
FORT MCKAVETT BY 1245 AM CST
CAMP SOL MAYER BY 1250 AM CST
LIVE OAK BY 1255 AM CST
US-83 NEAR THE MENARD-CONCHO COUNTY LINE AND EDEN BY 105 AM CST
MENARD BY 110 AM CST
DIME SIZE HAIL AND WIND GUSTS TO 55 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CST MONDAY
MORNING FOR WEST CENTRAL TEXAS.
LAT...LON 3141 9962 3100 9963 3077 9965 3045 10003
3045 10082 3077 10044 3102 10037 3142 10036
TIME...MOT...LOC 0631Z 270DEG 37KT 3134 10025 3102 10025
3077 10033 3052 10064
20Special weather statement, Feb 25, 1:30 AM CST, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
130 AM CST MON FEB 25 2013
TXZ073-154-155-168>170-250800-
KIMBLE TX-MCCULLOCH TX-MASON TX-MENARD TX-SAN SABA TX-CONCHO TX-
130 AM CST MON FEB 25 2013
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 AM CST FOR
KIMBLE...MCCULLOCH...MASON...MENARD...SAN SABA AND CONCHO COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL
AT 127 AM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 2 MILES SOUTH OF SALT GAP TO 2 MILES EAST OF
US-190 NEAR THE MENARD-MCCULLOCH COUNTY LINE TO 7 MILES NORTHWEST OF
LONDON...OR ALONG A LINE EXTENDING FROM 18 MILES NORTHWEST OF BRADY
TO 14 MILES EAST OF MENARD TO 15 MILES SOUTHEAST OF MENARD...MOVING
EAST AT 45 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
SCATTERED POWER OUTAGES LIKELY...
LIGHT LOOSE OBECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...
MINOR SHINGLE DAMAGE...
ISOLATED SMALL VEHICLE DENTS...
MINOR INJURY POSSIBLE...
* OTHER LOCATIONS IN THE ALERT INCLUDE BUT ARE NOT LIMITED TO BRADY
LAKE...US-377/US 87 NEAR THE MASON-MCCULLOCH COUNTY LINE...US-377
NEAR THE KIMBLE-MENARD COUNTY LINE...US-190 NEAR THE MCCULLOCH-SAN
SABA COUNTY LINE...US-190 NEAR THE MENARD-MCCULLOCH COUNTY LINE...
THE INTERSECTION OF US-190 AND RANCH ROAD 1311...THE INTERSECTION
OF US-87 AND RANCH ROAD 783...THE INTERSECTION OF US-377 AND RANCH
ROAD 1222...THE INTERSECTION OF HIGHWAY 29 AND RANCH ROAD 1222...
THE INTERSECTION OF RANCH ROAD 1773 AND RANCH ROAD 1221...VOCA...
STREETER...SALT GAP...ROCHELLE...PLACID...PEAR VALLEY...MELVIN...
MASON...LONDON...LOHN...KOOCKVILLE...KATEMCY...HEXT...HALL...
FREDONIA...ERNA AND BRADY.
LAT...LON 3141 9902 3061 9902 3065 9968 3136 9968
TIME...MOT...LOC 0730Z 270DEG 37KT 3127 9956 3098 9953
3072 9964
HAIL...NICKEL SIZE
WIND...45+ MPHThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 10:26 PM CST | Special Weather Statement | SJT | Fisher | 34 min |
| Feb 24, 11:31 PM CST | Special Weather Statement | SJT | Crockett | 29 min |
| Feb 24, 11:53 PM CST | Special Weather Statement | SJT | Schleicher | 37 min |
| Feb 25, 12:32 AM CST | Special Weather Statement | SJT | Concho, Menard, Sutton | 43 min |
| Feb 25, 1:30 AM CST | Special Weather Statement | SJT | McCulloch, Mason | 30 min |
| Feb 25, 2:24 PM CST | Winter Weather Advisory | SJT | Fisher, Haskell, Jones, Shackelford, Throckmorton | 5 hr |
Nearby
High Wind Warnings in Texas, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.